Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 10, 2003, 9:00 PM CDT for Winnebago County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 9:00 PM CDT (02:00 UTC)
- Expired
- May 10, 2003, 10:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WUUS53 KGRB 110200 SVRGRB WIC139-110300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 859 PM CDT SAT MAY 10 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WINNEBAGO COUNTY IN WISCONSIN * UNTIL 1000 PM CDT * AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR RUSH LAKE. THAT PLACES IT 19 MILES WEST OF OSHKOSH. IT WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PICKETT AROUND 910 PM WAUKAU AROUND 910 PM FISK AROUND 920 PM WITTMAN FIELD AROUND 935 PM OSHKOSH AROUND 935 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4400 8892 4383 8889 4384 8841 4408 8840 $$ KALLAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:30 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 10, 3:30 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT SAT MAY 10 2003
SPLIT FLOW WL CONT ACROSS NOAM DURING THE FCST CYCLE...BUT THE SWRN U.S.
TROF AND STG SRN STREAM JET WL WEAKEN. INTENSE CYCLONE WL TRACK ACRS THE
RGN DURING THE FIRST 36 HRS OF THE FCST...THEN QUIETER WX WL RETURN FOR
THE REST OF THE FCST CYCLE.
AT 20Z...SFC LOW HAD MOVED INTO NW MO AND WAS BEGINNING TO DEEPEN.
TORNADIC STORMS WERE DEVELOPING SWD FM THE LOW. MEANWHILE...ELEVATED
CONVECTION N OF THE SFC WARM FRONT WAS STARTING TO INCR IN COVERAGE...
BUT NONE OF THE STORMS IN THE ISENT LIFT ZONE WERE VERY IMPRESSIVE YET.
THE SE PART OF THE FCST AREA WAS STILL IN THE SLGT RISK OF SVR WX. THE
RISK OF SVR WL COME DURING THE EVENING IF ANY ELEVATED STORMS BECOME STG
ENOUGH TO PRODUCE LARGE HAIL. IF SFC WARM FRONT CAN WORK INTO OR CLOSE
ENOUGH TO THE RGN...THERE COULD BE A RISK OF DAMAGING WINDS LATE TNGT.
TIME OF DAY WL BE EXACTLY OPPOSITE OF IDEAL FOR A WIND EVENT...BUT
DYNAMICS OF INCOMING SYSTEM COULD OVERRIDE ALL OTHER FACTORS.
EXPECT PCPN TO INCR AND OVERSPREAD THE RGN THIS EVENING AND CONT
OVERNIGHT. 12Z MODELS AS WELL AS LATEST STLT IMAGERY SUGGEST THAT COMMA
HEAD IN UPR DEFORMATION ZONE WL SET UP ACRS N-C WI. THAT COULD LEAD TO
VERY HEAVY RAINFALLS THERE. SOMEWHAT LOWER TOTALS EXPECTED IN C-NE WI...
BUT RIVERS IN C WI REACT MORE QUICKLY AND WERE ALREADY HIGH. SO...WENT
WITH FLOOD WATCH FOR LATE TNGT THROUGH SUN NGT. THE SECOND HALF OF THE
WATCH PRIMARILY FOR THE EXPECTED RIVER FLOODING WHICH WL LAG THE PCPN.
STG WINDS ALSO A CONCERN. MAIN NEGATIVE IS THE FACT THAT THE SFC LOW WL
TRACK RIGHT ACRS THE FCST AREA. THE NW PART OF THE AREA WL BE ON THE SE
EDGE OF THE STG N/NE WINDS...AND THE SE PART OF THE AREA WL BE ON THE NW
EDGE OF THE STG WLY WINDS BEHIND THE COLD FRONT/OCCLUSION. GRADIENT IS
THE TIGHTEST AND WINDS COULD BE THE STRONGEST LATER SUN AS SYSTEM
DEPARTS...THOUGH IT SEEMS WINDS NEVER GET AS QUITE AS STG IN AREAS
DIRECTLY ALONG THE STORM TRACK. WENT WITH WINDY WORDING IN THE FCST...
BUT HELD OFF ON WIND ADVISORY.
STILL NEED TO WATCH TO MAKE SURE THAT PCPN STAYS ALL LIQUID AS RAPIDLY
DEEPENING UPR SYSTEM CROSSES THE AREA LATE TNGT/EARLY SUN. THIS IS THE
TYPE OF RAPIDLY DEEPENING SYSTEM THAT COULD GENERATE ENOUGH DYNAMIC
COOLING TO GET PCPN TO AT LEAST MIX WITH WET SNOW. HOWEVER...ALL
INDICATIONS ARE THAT BOUNDARY LAYER TEMPS WL REMAIN WARM ENOUGH TO KEEP
PCPN ALL LIQUID EVEN IF TEMPS ALOFT CRASH WITH THE ARRIVAL OF THE
INTENSE LIFT/DEEPENING UPR SYSTEM.
CHC OF LINGERING SHOWERS WITH SLOWLY DIMINISHING WINDS EXPECTED MON NGT-
TUE. NEXT CHC OF PCPN WL BE WED. MED RANGE MODELS NOT IN GOOD AGREEMENT.
NCEP MED RANGE FCSTRS GOING WITH THE ECMWF...WHICH SHOWED A MUCH WEAKER
SHRTWV CROSSING THE AREA. THE 12Z GFS TRENDED IN THAT DIRECTION. WENT
WITH A CHC OF SHOWERS WED.
NRN STREAM EXPECTED TO STRENGTHEN AND BECOME DOMINANT LATE THIS WK AND
INTO THE UPCOMING WEEKEND. WLY UPR FLOW WITH THE NRN STREAM WELL N OF
THE AREA SHOULD ALLOW FOR WARMER WX FOR THE END OF THE WEEK AND INTO THE
START OF NEXT WEEKEND.
COORD W MKE AND MQT.
.GRB...FLOOD WATCH LATE TONIGHT THROUGH SUNDAY NIGHT
WIZ005-010>013-018>021-030-031-035>037-073-074-
SKOWRONSKI/KURIMSKI
WWW.CRH.NOAA.GOV/GRBHazardous weather outlook, May 10, 11:45 AM CDT, 9 hours 15 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AS A DEEPENING LOW PRESSURE SYSTEM APPROACHES WISCONSIN...SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE AND WILL BECOME MORE NUMEROUS TONIGHT. TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCATIONS SOUTH OF A LINE FORM STEVENS POINT TO GREEN BAY WILL BE MOST AT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE REGION SUNDAY AS THE INTENSE LOW PRESSURE SYSTEM TRACKS OVER THE REGION. WHILE SEVERE STORMS ARE NOT EXPECTED...THEIR IS THE POTENTIAL FOR HEAVY RAINFALL DUE TO THE SLOW MOVEMENT OF THE STORM SYSTEM. DURING THE PERIOD FROM SATURDAY NIGHT TO SUNDAY EVENING...TOTAL RAINFALL AMOUNTS COULD RANGE FROM 2 TO 3 INCHES FOR PARTS OF NORTH-CENTRAL AND CENTRAL WISCONSIN... WITH 1 TO 2 INCHES POSSIBLE OVER NORTHEAST WISCONSIN. IN ADDITION...AS THE LOW DEPARTS LATER SUNDAY INTO SUNDAY NIGHT... NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH SUNDAY AFTERNOON AND EVENING. THE WINDY CONDITIONS WILL CONTINUE INTO MONDAY MORNING. FOR MARINE INTERESTS...HIGH WAVES WILL DEVELOP SUNDAY BEFORE SUBSIDING LATER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. RAINFALL REPORTS WILL BE APPRECIATED AND ANY RIVER OR URBAN FLOODING SHOULD BE REPORTED. KURIMSKI WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.